Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 93, NWS Wakefield, VA

September 28, 2021

NWS Wakefield, VA issued this small craft advisory at Sep 28, 2021, 10:16 AM EDT. It took effect at Sep 28, 2021, 10:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2021, 10:16 AM EDT (14:16 UTC)
In effect from
Sep 28, 2021, 10:00 PM EDT
Expired
Sep 29, 2021, 7:00 PM EDT
In force
21 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

274 
WHUS71 KAKQ 281416
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1016 AM EDT Tue Sep 28 2021

ANZ630>632-634-638-282230-
/O.NEW.KAKQ.SC.Y.0093.210929T0200Z-210929T1600Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1016 AM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EDT WEDNESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, 
  Chesapeake Bay from Windmill Point to New Point Comfort VA, 
  Chesapeake Bay from New Point Comfort to Little Creek VA, 
  Chesapeake Bay from Little Creek VA to Cape Henry VA including 
  the Chesapeake Bay Bridge Tunnel and James River from James 
  River Bridge to Hampton Roads Bridge-Tunnel.

* WHEN...From 10 PM this evening to noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

NWS/AKQ
9 follow-up statements
695 
WHUS71 KAKQ 281947
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
347 PM EDT Tue Sep 28 2021

ANZ630>632-634-638-290400-
/O.CON.KAKQ.SC.Y.0093.210929T0200Z-210929T1600Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
347 PM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON EDT WEDNESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay 
  from New Point Comfort to Little Creek VA, Chesapeake Bay from 
  Smith Point to Windmill Point VA, James River from James River 
  Bridge to Hampton Roads Bridge-Tunnel and Chesapeake Bay from 
  Windmill Point to New Point Comfort VA.

* WHEN...From 10 PM this evening to noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

NWS/AKQ
920 
WHUS71 KAKQ 290117
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
917 PM EDT Tue Sep 28 2021

ANZ630-631-290930-
/O.CON.KAKQ.SC.Y.0093.210929T0200Z-210929T1600Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
917 PM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-290930-
/O.CON.KAKQ.SC.Y.0093.210929T0200Z-210929T1600Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
917 PM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-290930-
/O.CON.KAKQ.SC.Y.0093.210929T0200Z-210929T1600Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
917 PM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft expected.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
224 
WHUS71 KAKQ 290443
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1243 AM EDT Wed Sep 29 2021

ANZ630-631-291245-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T1600Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
1243 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-291245-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T1600Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1243 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-291245-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T1600Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1243 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft expected.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
842 
WHUS71 KAKQ 290708
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
308 AM EDT Wed Sep 29 2021

ANZ630-631-291515-
/O.EXT.KAKQ.SC.Y.0093.000000T0000Z-210929T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
308 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves
  2 to 4 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-291515-
/O.EXT.KAKQ.SC.Y.0093.000000T0000Z-210929T2000Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
308 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves
  2 to 4 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-291515-
/O.EXT.KAKQ.SC.Y.0093.000000T0000Z-210929T1700Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
308 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves
  2 to 3 ft.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
481 
WHUS71 KAKQ 291037
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
637 AM EDT Wed Sep 29 2021

ANZ630-631-291700-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
637 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-291845-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T2000Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
637 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-291700-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T1700Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
637 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
776 
WHUS71 KAKQ 291336
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
936 AM EDT Wed Sep 29 2021

ANZ630-631-291700-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
936 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-292000-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T2000Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
936 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-291700-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T1700Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
936 AM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...North winds around 15 kt and waves 1 to 3 ft.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
993 
WHUS71 KAKQ 291648
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1248 PM EDT Wed Sep 29 2021

ANZ630-631-291800-
/O.EXP.KAKQ.SC.Y.0093.000000T0000Z-210929T1700Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
1248 PM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON...

$$

ANZ638-291800-
/O.EXP.KAKQ.SC.Y.0093.000000T0000Z-210929T1700Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
1248 PM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EDT THIS AFTERNOON...

$$

ANZ632-634-292000-
/O.CON.KAKQ.SC.Y.0093.000000T0000Z-210929T2000Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
1248 PM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt and waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
384 
WHUS71 KAKQ 291952
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
352 PM EDT Wed Sep 29 2021

ANZ632-292100-
/O.CAN.KAKQ.SC.Y.0093.000000T0000Z-210929T2000Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
352 PM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ634-292300-
/O.EXT.KAKQ.SC.Y.0093.000000T0000Z-210929T2300Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
352 PM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

NWS/AKQ
639 
WHUS71 KAKQ 292250
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
650 PM EDT Wed Sep 29 2021

ANZ634-300000-
/O.EXP.KAKQ.SC.Y.0093.000000T0000Z-210929T2300Z/
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
650 PM EDT Wed Sep 29 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

Gusts of around 20 knots are likely at elevated sites through late
this evening.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 6:37 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Sep 28, 6:37 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
637 AM EDT Tue Sep 28 2021

.SYNOPSIS...
High pressure will slide farther off the coast this morning. A
cold front will cross the local area late today into tonight. High
pressure returns for Wednesday into the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 250 AM EDT Tuesday...

Starting out milder than 24 hours. Sfc hi pres remains INVOF
coastal SE CONUS attm and will be drifting slowly off the coast
today. A weak sfc trough develops this afternoon in advance of a
sfc cold front approaching from the NNW. Low level heating and
cooling aloft (as trough aloft progresses into the region) will
steepen lapse rates this afternoon resulting in modest
instability. Best shear aloft is shown to be over N and NE
areas of the FA later today. Potentially favorable overlap of
instability and shear may support ISOLD/SCT stms...mainly across
nrn and NE areas by late this afternoon. Some concern over dew
point recovery (into the l-m60s) this afternoon due to SW low
level flow (which may limit convective potential.SPC has SLGT
over far nrn/NE tier of FA...marginal risk down to about I 64
corridor. OTW...sunny then becoming partly cloudy today w/ SW
winds 5-15 mph. Highs ranging through the 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
As of 220 AM EDT Tuesday...

Mainly evening convection...esp E of I 95 to the coast wanes/diminishes
after midnight. Winds become N and gusty (at the coast) after midnight
as drier/cooler air spreads into the local area. Lows from the
m50s-l60s.

High pressure will build down into the area from the north for Wed
through Thu. Pleasant wx expected, with highs ranging through the
70s both days. Lows Wed night will range u40s-m50s inland...m-u50s
along coastal SE VA-NE NC.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 250 AM EDT Tuesday...

Continuing to run w/ the 00Z/28 ECMWF solution for the extended
period. Most of the extended period will remain dry, as sfc
high pressure builds down over the region, then slides out to
sea. Low pressure over the OH Valley and a frontal boundary to
our north, could provide a chance for showers Mon aftn/night.

Lows will range from the upper 40s to the upper 50s Thu night
and Fri night, in the 50s Sat night, and in the mid 50s to lower
60s Sun night. Highs will range through the 70s to near 80
through the period.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 635 AM EDT Tuesday...

A cold front approaches from the NW this afternoon then crosses
the FA w/ psbl ISOLD/SCT convection through this evening. VFR
conditions...except for flight restrictions (mainly VSBY) and
gusty winds w/ any SHRAs/tstms (mainly from 20Z/28-04Z/29). WSW
winds 5-15 kt. Winds become NNW after midnight. VFR conditions
expected Wed through Fri as hi pres builds back into the mid-
Atlantic region.

&&

.MARINE...
As of 330 AM EDT Tuesday...

Early this morning, high pressure is centered south of the local
waters. Meanwhile, a cold front is approaching the waters from
the NW. Winds remain breezy out of the SW, especially for the
northern Bay/coastal waters, with wind speeds of 15 to 20 knots
and gusts to 25 knots. Seas range from 3 to 5 feet for the
northern coastal waters and 2 to 3 feet for the southern waters.
Waves in the Bay are generally around 2 to 3 feet.

Winds gradually diminish through this morning into this
afternoon as the cold front approaches. The front is expected to
cross the waters tonight into early Wednesday morning with winds
becoming N to NW and increasing to 15 to 20 knots in its wake.
Another round of Small Craft Advisories will likely be needed
for the Chesapeake Bay from around 09z Wed through 15z, with
local wind probabilities showing a 60 to 70% chance of SCA
conditions during this period as drier/cooler air moves across
the warmer waters of the Bay. Winds diminish below SCA criteria
by mid to late morning Wednesday, but will remain around 15
knots through much of the day. High pressure builds from the NW
later Wednesday through the end of the week, allowing for
generally sub-SCA conditions Wednesday afternoon through Friday.

Uncertainty remains this weekend regarding the extent of the
impact of increased swells from Hurricane Sam which will pass
well offshore. SCAs for seas may be needed. A period of
increased rip current risk will also be possible this weekend
due to the swell. The rip risk will be low today and moderate
for the southern beaches on Wed.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...ALB/MPR
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...TMG
AVIATION...ALB
MARINE...AJB
Hazardous weather outlook, Sep 28, 2:55 AM EDT, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
255 AM EDT Tue Sep 28 2021

MDZ025-VAZ048-061-062-068-069-077-078-082>086-090-099-100-509>520-
522>525-290700-
Maryland Beaches-Fluvanna-Cumberland-Goochland-Amelia-Powhatan-
Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex-
Mathews-James City-Accomack-Northampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
255 AM EDT Tue Sep 28 2021

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia and southeast
Virginia.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms late today and this
evening. Main threats will be strong wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060-065>067-079>081-087>089-092-093-
095>098-290700-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Mecklenburg-
Lunenburg-Nottoway-Brunswick-Dinwiddie-Prince George-Greensville-
Sussex-Surry-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Virginia Beach-
255 AM EDT Tue Sep 28 2021

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>024-VAZ064-075-076-521-290700-
Dorchester-Wicomico-Somerset-Inland Worcester-Caroline-Westmoreland-
Richmond-Western Essex-
255 AM EDT Tue Sep 28 2021

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia and north central Virginia.

.DAY ONE...Today and tonight.

There is a slight risk for severe thunderstorms late today and this
evening. Main threats will be damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 6:02 PM EDTSpecial Weather StatementAKQLouisa28 min
Sep 28, 6:29 PM EDTSpecial Weather StatementAKQFluvanna31 min
Sep 28, 6:54 PM EDTSpecial Weather StatementAKQCaroline36 min
Sep 28, 7:02 PM EDTSpecial Weather StatementAKQFluvanna28 min
Sep 28, 7:26 PM EDTSpecial Weather StatementAKQFluvanna49 min
Sep 28, 7:46 PM EDTSpecial Weather StatementAKQLancaster, Middlesex29 min
Sep 28, 7:51 PM EDTSpecial Marine WarningAKQ39 min

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.